definitely call the GI if that's who you're dealing with and if that's who put you on pred.
I don't consider your symptoms out of the ordinary of a bad flare...that's not meaning to make it like it's nothing. It's difficult to handle, but it doesn't seem that you're in a state to require hospital care.
From what I've read regarding others on pred....there are symptoms that return after some tapering if it's quick...the adrenal glands need to kick in the production of cortisol after the pred isn't giving the body that amount it's used to.
You do have to allow some time for the body to regain function while tapering on pred.
What dosages did you taper from....were you completely off pred and then symptoms started again?
Hang tough...call the doctor and discuss the matter with him...
Maybe the pred ups and downs are adding to your anxiety feeling?
*Heather* Status: mild flare enemas tapered to every 2nd night
~diagnosed January 1989 UC (proctosigmoiditis)
~UC meds: Asacol (3 x2 daily); Salofalk enemas nightly for flares & taper to maintenance
~Bentylol (dicyclomine) 20mg as needed; Ranitidine (reflux); Effexor XR 75mg(depression); Pulmicort/Airomir (asthma)
~vitamins/minerals/supplements; Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate). @ bedtime
~various digestive enzymes as needed; started Omega 3
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!